It's been about five months since this redness started appearing on either side of my nose. I first thought it was a reaction to something, so I stopped using acne medication etc, but the redness has continued.
The strange thing is that it has gone away a couple of times (for maybe a week at a time) only to come back in full force.
I have seen this question asked a couple of other times on this forum, but it has not been answered. Here is a picture:
It almost looks like acne but I am curious if you've been checked for lupus? I don't know what the butterfly rash is supposed to really look like, but it is supposed to be on the cheeks on either side of the nose similar to what your photo looks like.
Well here goes!! I'm gonna go out on a limb and guess that you are between the ages of 13-16. Im a 44 y/o female and when I was a teenager I had a red rash on both sides of my nose. I recurred for about 1 to 1 1/2 years. Creams would work temporarily an then boom right back. Here's the funny thing.... my daughter had the exact same thing at the exact same age. Guess what my son is 16 and now going through it. It is a mirror image. I didn't tie it together genetically until my son developed it. I honestly have tried every cream and seen countless dermatolotists when my daughter had it with NO help. I think it just runs it course. But the good news is you WILL outgrow it.
If you'll notice everyonw who writes in with this it sounds exactly alike and no good advice from dermatologists. Ask your family members if any of them had the same thing at about the same age. Interesting huh.
I have the same thing. Last time it happened was years ago and lasted for about 6 months. Was told that it was due to a hormone imbalance. It was one of a few factors that led me to learn I had a mild case of hyperthyroidism due to a colloid nodule. Just got it again so I'm seeking out alternate ideas too.
Mine is red and peels a bit. Started after I had a bad cold and was blowing my nose a lot so I wonder if it something else more related to irritation.
I think I remember it happening in winter also making me wonder if it has anything to do with a vitamin D deficiency.
Sorry I don't have any real answers. Please post again if you learned anything new since you first posted.
I had the same thing or at least something very similar. Very irritated, red, bumpy. Very embarassing. Dermatologist tried many things. .. I found hyrdocortisone to actually help quite a bit. Derm. thought that was bad idea, but it really did work. Derm. put me on accutane (even at 36 years old) for acne treatment in general. Had great success with it including clearing up this rash/irritation/whatever it was. Good luck, see a good dermatologist if you haven't already would be my only recommendation.
You may have some type of Dermatitis. Any cream, whether steroid or cortisone, only treats the symptoms and seems to make it worse in the long term. You would need to take an oral anti-bacterial medication. I'm no doctor but I seem to have gone through more than my share of skin problems.
i woke up this morning with to red rashes either side of my nose its bright red and rely itchey any ideas of what it could be ive tryed 5 diffrent creams from the doctor wen i last had it in 2004 nothing worked it just went but only come back today and its worse then ever every body just stairs at me :(
i know exactly how you feel. in 2006, i developed a rash at the side of my right cheek and got a strong cream for it (which went away in a week), but as i was rubbing my nose three weeks ago, the skin fell off and now i look like rudolph! i haven't been out of the house ever since and keep making excuses to my fiance of why i can't go out with him. my doctor told me i can't have the same cream again as my nose is more sensitive and is very soft and it will heal in it's own time. easier for someone who doesn't look like that. i have my second appointment with her next monday so if she prescribes anything worth saying, i'll post back to you. mine's still inflamed and woon't go :(
just get some more sleep and it will go away,by more sleep i mean at least 9 hours so your body can deal with the stress in your life its psychosomatic,also you need to spend more time outdoors if possible, on the sun, but after a good rest otherwise the sun usually makes it worse,just relax a bit and it will go away,trust me i know,go to sleep before midnight its optimal or sooner if you have work just get those 9 hours somehow,and dont let anti-dandruff shampoos get on your face that makes it worse too,no need for medication whatsoever your body is the ultimate cure remember that its just telling you whats missing,in this case its rest and relaxation....
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.